Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


itchy skin and hair loss - fungus?
Aug 11, 2003

I stopped taking antiviral medication in early May due to side-effects and my doctor and I decided that since my T-cell level was high (over 500) and viral load was undetectable, that I should stay off meds until the numbers indicated a return. In the past few weeks I've had a significant amount of body itching with very irritated skin around my eyes. The dermatologist has given me corticosteroid creams which have helped the eye area some. I also have an itchy scalp and have just realised that I am losing my hair. I'm wondering if this could all be a fungal infection? Or what could it be?

Response from Dr. Boyle

Well, that's tough to say without seeing it. A fungal infection is a possiblity, but so are many, many other things. Give your dermatologist a call and let him/her have another look. They're experts and could be a lot more helpful than I can be, especially since they can actually see it.



Previous
Bowels have a mind of their own
Next
what to expect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement